# SDR CA050916005

- Difficulty date: September 13, 2005
- Submitted: October 3, 2005
- Operation: General aviation
- Make and model: Dhav DHC2*
- Aircraft time: 20,784 hours
- Engine: Pwa R985AN14B
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Engine
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) FIVE MINUTES INTO CRUISE FLIGHT AT 1000FT, THE CAPTAIN REPORTED A LOUD BANG, FOLLOWED BY A CONSTANT VIBRATION.  TEMPS AND PRESSURES WERE CHECKED NORMAL.  THE CAPTAIN ELECTED TO RETURN TO THE POINT OF DEPARTURE AND DECLARED AN EMERGENCY.  FOLLOWING AN UNEVENTFUL LANDING, MAINTENANCE INVESTIGATION REVEALED THAT NR 1 CYLINDER PISTON HAD BEEN DRIVEN INTO CONTACT WITH THE CYLINDER HEAD, TWO OTHER CYLINDERS HAD NO COMPRESSION, AND THE OIL SCREEN WAS FULL OF METAL.  A TEARDOWN REPORT WILL BE FORWARDED WHEN AVAILABLE.
